MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-8-3D-SS
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received report that after the first coil had been delivered and deployed successfully to form the hoop, the axium coil (model: apb-4-8-ss, lot: 228091510) was delivered for filling.However, it was reported that the coil development was abnormal despite there being no feeling of abnormality during delivery.The coil was withdrawn and redelivered but still was not shaped normally so it was withdrawn from the patient's body and found to be stretched in the "pushwire middle segment." it was noted that the axium coil and all accessory devices were prepared per the instructions for use.There was no observed friction or other difficult during testing or delivery of the coil.Continuous catheter flush was administered during the procedure.The physician did not reposition the coil.The coil was replaced to continue the procedure.Ancillary devices: cook sheath, echelon microcatheter, avigo guidewire there was no harm or injury to the patient who was undergoing a coil embolization procedure to treat an left internal carotid artery (l-ica) ophthalmic segment unruptured saccular aneurysm.The aneurysm max diameter was 5mm and the neck diameter was 2.6mm.Blood flow and vessel tortuosity were normal.Additional information received reported that there were no known issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative
The event is reported at this time based on analysis findings with indicated a reportable event.H3.Product analysis: equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): the axium prime coil and was returned for analysis within a shipping box; within a sealed biohazard plastic pouch and within its opened axium prime inner pouch.The axium prime coil was returned without introducer sheath.Visual inspection/damage location details: the axium prime coil pushwire was found to be bent at ~4.4cm from proximal end.The axium implant coil was found to be broken and returned.The axium prime coil was found to be stretched and damaged.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed.There was no reported issue pushing the axium prime coil out from within the introducer sheath.Therefore, it is possible the axium coil became damaged upon removal from within the introducer sheath; however, the root cause could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿coil shape-poor shape outside sheath¿ was unable to be confirmed.A possible cause for ¿coil shape-poor shape outside sheath¿ is damaged coil.It is possible the damage to the implant coil contributed to the reported failure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20052127
Report Number9612164-2024-03836
Device Sequence Number7998626
Product Code KRD
UDI-Device Identifier00847536008168
UDI-Public00847536008168
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-4-8-3D-SS
Device Catalogue NumberAPB-4-8-3D-SS
Device Lot Number228091510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Initial Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age13 YR
Patient SexMale